Alert archive / Alabama / Flash Flood Warnings in 2012

Flash Flood Warning 11, NWS Huntsville, AL

January 23, 2012Jackson County, Madison County, Marshall County, Alabama

NWS Huntsville, AL issued this flash flood warning at Jan 23, 2012, 4:56 AM CST for Jackson County, Madison County, Marshall County, Alabama. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 23, 2012, 4:56 AM CST (10:56 UTC)
Expired
Jan 23, 2012, 8:00 AM CST
In force
3 hr
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Flood severity
None

Counties Jackson County, AL, Madison County, AL, Marshall County, AL

The radar

The Northeast Alabama radar (KHTX), 29 km from the middle of the area, began a volume at 11:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 23, 5:38 AM CSTFLASH FLOOD3 E Gurley, ALSEVERAL INCHES OF WATER OVER COUNTY ROAD 103 IN GURLEY.
Jan 23, 5:38 AM CSTFLASH FLOOD4 W Scottsboro, ALFIRE DEPT EVACUATING HOMES NEAR THE INTERSECTION OF HIGHWAYS 35 AND 79 DUE TO FLOODING.
Jan 23, 5:38 AM CSTFLASH FLOODWoodville, ALSEVERAL INCHES OF WATER OVER THE COUNTY ROAD 8 IN WOODVILLE.
Jan 23, 6:00 AM CSTFLASH FLOOD3 Se Woodville, ALINTERSECTION OF FISHTRAP ROAD AND BUTLER MILL ROAD HAS BEEN CLOSED DUE TO SIGNIFICANT WATER OVER THE ROAD. ADDITIONAL ROADS BETWEEN GRANT AND WOODVILLE HAVE BEEN CLOSED DUE TO FLASH FLOODING. TIME ESTIMATED BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 42 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 10.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 337 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
517 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
337 m²/s²
0-3 km storm-relative helicity
371 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

480 
WGUS54 KHUN 231056
FFWHUN
ALC071-089-095-231400-
/O.NEW.KHUN.FF.W.0011.120123T1056Z-120123T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
456 AM CST MON JAN 23 2012

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JACKSON COUNTY IN NORTHEAST ALABAMA...
  NORTHEASTERN MARSHALL COUNTY IN NORTHEAST ALABAMA...
  SOUTHEASTERN MADISON COUNTY IN NORTH CENTRAL ALABAMA...

* UNTIL 800 AM CST

* AT 452 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS PORTIONS 
  OF FAR SOUTHEASTERN MADISON COUNTY...NORTHERN MARSHALL             
  COUNTY...AND JACKSON COUNTY. RAINFALL AMOUNTS UP TO 2.5 INCHES     
  HAVE FALLEN PARTICULARLY ALONG A SWATH FROM NEAR OWENS             
  CROSSROADS AND HEBRON...TO WOODVILLE...SCOTTSBORO...AND HOLLYWOOD. 
  AN ADDITIONAL INCH OR MORE OF RAIN WILL EXACERBATE THE             
  FLOODING SITUATION. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SCOTTSBORO...GRANT...GURLEY...HOLLYWOOD...NEW HOPE...PISGAH...     
  SECTION...SKYLINE...STEVENSON AND WOODVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
HUNTSVILLE.

&&

LAT...LON 3458 8585 3452 8594 3443 8641 3484 8636
      3493 8586 3488 8564

$$

KDW
2 follow-up statements
002 
WGUS74 KHUN 231134
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
534 AM CST MON JAN 23 2012

ALC089-231145-
/O.CAN.KHUN.FF.W.0011.000000T0000Z-120123T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON AL-
534 AM CST MON JAN 23 2012

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHEASTERN
MADISON COUNTY IS CANCELLED...

THE FLASH FLOOD WARNING FOR MADISON COUNTY HAS EXPIRED...HOWEVER AN 
AREAL FLOOD WARNING REMAINS IN EFFECT FOR MADISON COUNTY UNTIL 930 
AM. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL 
LAW ENFORCEMENT AGENCY. 

LAT...LON 3458 8585 3452 8594 3443 8641 3451 8639
      3452 8635 3451 8633 3456 8631 3457 8633
      3458 8630 3463 8636 3474 8636 3475 8634
      3484 8633 3493 8586 3488 8564

$$

ALC071-095-231400-
/O.CON.KHUN.FF.W.0011.000000T0000Z-120123T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON AL-MARSHALL AL-
534 AM CST MON JAN 23 2012

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN MARSHALL
AND JACKSON COUNTIES UNTIL 800 AM CST...

AT 530 AM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH 
FLOODING WAS OCCURRING IN FAR WESTERN JACKSON COUNTY NEAR THE TOWN 
OF PAINT ROCK...AT THE INTERSECTION OF HWY 72 AND HWY 65. 
HOWEVER...FLASH FLOODING MAY BE ONGOING IN OTHER POORLY DRAINED OR 
LOW LYING AREAS OF JACKSON AND NORTHERN MARSHALL COUNTIES. 

SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING 
INCLUDE...SCOTTSBORO...GRANT...HOLLYWOOD...PISGAH...SECTION...
STEVENSON AND WOODVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN HUNTSVILLE.

&&

LAT...LON 3458 8585 3452 8594 3443 8641 3451 8639
      3452 8635 3451 8633 3456 8631 3457 8633
      3458 8630 3463 8636 3474 8636 3475 8634
      3484 8633 3493 8586 3488 8564

$$

KDW
377 
WGUS74 KHUN 231152
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
552 AM CST MON JAN 23 2012

ALC071-095-231400-
/O.CON.KHUN.FF.W.0011.000000T0000Z-120123T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON AL-MARSHALL AL-
552 AM CST MON JAN 23 2012

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN MARSHALL
AND JACKSON COUNTIES UNTIL 800 AM CST...

AT 549 AM CST...EMERGENCY MANAGEMENT REPORTED THAT FLASH FLOODING WAS
OCCURRING IN PORTIONS OF JACKSON COUNTY...FROM NEAR GURLEY TO 
WOODVILLE...TO SCOTTSBORO. FLOODING WAS REPORTED AT THE INTERSECTION 
OF HIGHWAYS 35 AND 79 WEST OF SCOTTSBORO. SEVERAL INCHES OF WATER 
WAS ALSO REPORTED ON COUNTY ROAD 103 IN GURLEY...AND COUNTY ROAD 8 
IN WOODVILLE. 

SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING 
INCLUDE...SCOTTSBORO...GRANT...GURLEY...HOLLYWOOD...PISGAH...SECTION.
. . SKYLINE...STEVENSON AND WOODVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN HUNTSVILLE.

&&

LAT...LON 3458 8585 3452 8594 3443 8641 3451 8639
      3452 8635 3451 8633 3456 8631 3457 8633
      3458 8630 3463 8636 3474 8636 3475 8634
      3484 8633 3493 8586 3488 8564

$$

KDW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jan 23, 3:52 AM CST, 1 hour 4 minutes earlier.

Area forecast discussion, Jan 23, 3:52 AM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
352 AM CST MON JAN 23 2012

.DISCUSSION...
PRE-FRONTAL SQUALL LINE CONTINUES TO MAKE ITS WAY EWD THROUGH THE
CNTRL AND ERN HALF OF THE AREA THIS EARLY MORNING...WITH LOCALLY
HEAVY RAINFALL AND STRONG GUSTY WINDS WELL EVIDENT IN SOME OF THE
STRONGER STORMS. THE MAJORITY OF THE STORM REPORTS RECEIVED THUS FAR
HAVE BEEN PREDOM LOCALIZED FLASH FLOODING...ALTHOUGH THERE HAVE BEEN
SOME SPORADIC REPORTS OF STRONG WIND GUSTS AND MARGINAL SIZE HAIL.
TORNADO WATCH 7 CURRENTLY REMAINS IN EFFECT FOR MOST OF THE CNTRL
AND ERN HALF OF THE AREA...ALTHOUGH COUNTIES ALONG AND W OF THE
ADVANCING SQUALL LINE WILL LIKELY BE CANCELLED WITHIN THE NEXT FEW
HRS AS THE SVR WX THREAT CONTINUES TO PUSH EWD. SOME LINGERING
CONVECTION IS OCCURRING BEHIND THE SQUALL LINE...ALTHOUGH MOST OF
THIS ACTIVITY LOOKS TO BE MORE SHOWERS IN NATURE. THE ACTUAL COLD
FRONT ITSELF REMAINS LOCATED WELL TO THE W OF THE CNTRL TN VALLEY
FROM THE MIDWEST REGION SWD INTO THE EXTREME NW GULF. MOST OF THE
PRECIP SHOULD CONTINUE TO TRANSLATE EWD WELL INTO THE LATE MORNING
PERIOD...WITH SOME SLIGHTLY DRIER AIR FILTERING INTO THE AREA FROM
THE W. CLOUD COVER THOUGH WILL LIKELY BE SLOW TO BREAK WITH THE
FRONT LAGGING WELL TO THE W. THE LATEST MODEL SUITES HAVE THE FRONT
SWEEPING THROUGH THE REGION DURING THE LATE MORNING/EARLY AFTERNOON
PERIOD...WITH SLIGHTLY COOLER AND DRIER AIR CONTINUING TO WORK INTO
THE AREA IN THE WAKE OF THE FRONT.

AFTER TODAY...THE OVERALL PATTERN LOOKS FAIRLY QUIET FOR AT LEAST A
DAY OR SO AS WEAK HIGH PRESSURE OUT OF THE SRN PLAINS MOVES EWD
ACROSS THE SE REGION. ANY GLIMPSE OF SEASONAL LIKE CONDITIONS
THOUGH LOOK TO BE SHORT LIVED AS ANOTHER AREA OF CYCLOGENESIS
DEVELOPS OVER EXTREME SE TX. THE UPPER FLOW PATTERN ALSO LOOKS TO
BECOME MORE AMPLIFIED ACROSS THE CNTRL/SRN PLAINS STATES HEADING
TOWARD MID WEEK...AS AN UPPER LOW/TROUGH BECOMES BETTER ORGANIZED.
THERE REMAINS SOME DISCREPANCY BETWEEN THE LATEST MODELS WITH THE
PROGRESSION OF THIS WAVE PATTERN BY WED. IN ANY CASE...THE GENERAL
CONSENSUS SHOWS THIS ENERGY/SFC LOW LIFTING TOWARD THE NE WED AND THU
WITH PRECIP OVERSPREADING THE AREA FROM SW TO NE. GIVEN THE LACK OF
ANY SFC BASED INSTABILITY INITIALLY WITH THIS NEXT SYSTEM...MOST OF
THE PRECIP LOOKS TO BE PREDOM SHOWERS AT LEAST THROUGH WED. SOME
ELEVATED INSTABILITY MAY THEN BE ABLE TO LIFT NWD ALONG A DEVELOPING
WARM FRONT ON THU...WHICH MAY RESULT IN A FEW EMBEDDED TSTMS WITHIN
NUMEROUS SHOWER ACTIVITY. THIS SYSTEM THEN LOOKS TO EXIT THE AREA TO
THE ENE FRI WITH PRECIP TAPERING OFF.

A STRONGER HIGH PRESSURE SYSTEM THEN LOOKS TO BUILD SEWD ACROSS THE
MID PLAINS BY THE START OF THE WEEKEND PERIOD. AS THIS NEXT AREA OF
HIGH PRESSURE SETTLES INTO THE REGION...OVERALL TEMPS AND CONDITIONS
LOOK TO TREND MORE SEASONAL HEADING INTO THE NEW WEEK WITH THE WX
PATTERN LOOKING FAIRLY NICE AND QUIET.

09

&&

.AVIATION...
/ISSUED 1120 PM CST SUN JAN 22 2012/
FOR 06Z TAFS...
MVFR CONDS WILL CONTINUE WITH INCREASING SOUTHERLY FLOW AHEAD OF
ADVANCING BANDS OF +TSRA IN MS. LLWS IS LIKELY ALREADY IN PROGRESS AS
WELL WITH A STRONG LOW LEVEL JET JUST OFF THE SFC. INITIAL STORMS
WILL ARRIVE IN THE KMSL VCNTY BFR 07Z WHILE THE MAIN SQUALL LINE WILL
ARRIVE 07-09Z. IN HSV...THIS WILL BE IN THE 09-11Z TIMEFRAME. THE
COLD FRONT WILL FOLLOW A FEW HOURS BEHIND THE STORMS MONDAY MORNING
AROUND 12-15Z WITH A WIND SHIFT TO ~250-260DEG WITH GUSTS OF 20-25KT.
MVFR CIGS SHOULD CLEAR BEHIND THE FRONT WITH VFR CONDS XPCTD DURG THE
REMAINDER OF THE PD.

KULA

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    64  36  60  40  62 /  40   0  10  20  40
SHOALS        64  35  61  40  61 /  20   0  10  20  40
VINEMONT      64  36  60  41  62 /  40   0  10  20  40
FAYETTEVILLE  62  34  60  38  59 /  20   0  10  10  40
ALBERTVILLE   65  35  62  40  62 /  50   0  10  20  40
FORT PAYNE    65  34  62  39  62 /  50   0  10  20  40

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 6 AM CST EARLY THIS MORNING FOR THE FOLLOWING
     ZONES: ALZ001>010-016.

TN...WIND ADVISORY UNTIL 6 AM CST EARLY THIS MORNING FOR THE FOLLOWING
     ZONES: TNZ076-096-097.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jan 22, 6:34 PM CST, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
634 PM CST SUN JAN 22 2012

ALZ001>010-016-TNZ076-096-097-230900-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
634 PM CST SUN JAN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED TO EVOLVE ACROSS THE
OUTLOOK AREA LATE THIS EVENING THROUGH THE OVERNIGHT AS A STRONG
COLD FRONT SWEEPS ACROSS THE CENTRAL TENNESSEE VALLEY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO OVERSPREAD THE
AREA DURING THE EVENING HOURS. HOWEVER...ANY THUNDERSTORM
DEVELOPMENT THROUGH MID EVENING IS EXPECTED TO REMAIN BELOW SEVERE
THRESHOLDS. AS THE COLD FRONT BEGINS TO APPROACH FROM THE WEST LATER
THIS EVENING ...ADDITIONAL CLUSTERS OF STORMS ARE ANTICIPATED TO
DEVELOP. SOME OF THESE STORMS MAY BECOME SEVERE...ESPECIALLY ACROSS
NORTHWEST ALABAMA. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING
WIND GUSTS...LARGE HAIL AND POSSIBLE TORNADOES.

AS THE COLD FRONT BEGINS TO MOVE EASTWARD THROUGH THE AREA...A LINE
OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO MOVE THROUGH THE
TENNESSEE VALLEY OVERNIGHT. THESE STORMS WILL ALSO BE CAPABLE OF
PRODUCING DAMAGING WINDS...HAIL AND ISOLATED TORNADOES. THE FRONT IS
EXPECTED TO MOVE INTO NORTHWEST ALABAMA AROUND MIDNIGHT...AND
CONTINUE MOVING EASTWARD THROUGH THE CENTRAL HALF OF THE AREA THROUGH
3 AM...AND THEN EXIT INTO GEORGIA BY 6 AM.

THUNDERSTORMS LATE THIS EVENING AND OVERNIGHT WILL ALSO BE CAPABLE
OF PRODUCING VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME. WITH THE
GROUNDS ACROSS THE AREA ALREADY HEAVILY SATURATED FROM PREVIOUS
RAINFALL...ADDITIONAL HEAVY RAINFALL MAY RESULT IN SOME LOCALIZED
FLOODING OF CREEKS...STREAMS AND OTHER LOW LYING AREAS. PONDING OF
WATER ON SOME AREA ROADS MAY ALSO BRIEFLY RESULT IN HAZARDOUS
DRIVING CONDITIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

ANY THUNDERSTORM ACTIVITY LEFT OVER FROM TONIGHT WILL CONTINUE TO
DIMINISH AND MOVE EAST AWAY FROM THE OUTLOOK AREA MONDAY MORNING.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IN
SUPPORT OF SEVERE WEATHER OPERATIONS IS REQUESTED THIS EVENING AND
OVERNIGHT. FIRST RESPONSE AGENCIES ARE ALSO REQUESTED TO RELAY ANY
REPORTS OF SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER
SERVICE.

In the hours before

Special weather statement, Jan 23, 3:01 AM CST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
301 AM CST MON JAN 23 2012

ALZ006-009-TNZ096-097-230945-
FRANKLIN-JACKSON-LINCOLN-MADISON-
301 AM CST MON JAN 23 2012

...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN...JACKSON...LINCOLN AND
MADISON COUNTIES UNTIL 345 AM CST...

AT 257 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ALABAMA A AND M UNIVERSITY...MOVING EAST AT
50 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  MAYSVILLE...NEW MARKET...PLEVNA.
  PRINCETON...HOLLYTREE...ESTILLFORK...SKYLINE AND HYTOP.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST MONDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3485 8574 3469 8665 3499 8674 3517 8588
      3500 8586 3499 8578
TIME...MOT...LOC 0901Z 255DEG 44KT 3480 8656

RSB
Local storm report, Jan 23, 3:11 AM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
311 AM CST MON JAN 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 AM     FLASH FLOOD      4 N MADISON             34.75N 86.74W
01/23/2012                   MADISON            AL   LAW ENFORCEMENT

            FLASH FLOODING WAS REPORTED ON THE WEST SIDE OF HUGHES
            ROAD AT THE INTERSECTION OF GOOCH LANE. 6 TO 8 INCH WATER
            DEPTH THAT IS NOW UP TO THE PORCH LEVEL OF RESIDENCES.

&&

KULA
Local storm report, Jan 23, 3:14 AM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
314 AM CST MON JAN 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 AM     FLASH FLOOD      NNW GURLEY              34.70N 86.38W
01/23/2012                   MADISON            AL   LAW ENFORCEMENT

            FLASH FLOODING WAS REPORTED AT THE INTERSECTION OF GURLEY
            PIKE AND CAPERS ROAD. WATER WAS UP TO A PORCH OF AN
            APARTMENT AT THE 200 BLOCK OF GURLEY PIKE.

&&

KULA
Special weather statement, Jan 23, 3:22 AM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
322 AM CST MON JAN 23 2012

ALZ005>007-230945-
LIMESTONE-MADISON-MORGAN-
322 AM CST MON JAN 23 2012

...SIGNIFICANT WEATHER ADVISORY FOR LIMESTONE...MADISON AND MORGAN
COUNTIES UNTIL 345 AM CST...

AT 316 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TRINITY...OR 6 MILES SOUTHWEST OF DECATUR...
MOVING EAST AT 40 MPH.

PENNY SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  PRICEVILLE...MOORESVILLE...BELLE MINA.
  MADISON...TRIANA.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST MONDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3452 8711 3464 8711 3479 8668 3458 8658
      3446 8708
TIME...MOT...LOC 0921Z 251DEG 33KT 3457 8701

RSB
Special weather statement, Jan 23, 4:02 AM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
402 AM CST MON JAN 23 2012

ALZ007-016-231030-
CULLMAN-MORGAN-
402 AM CST MON JAN 23 2012

...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN AND MORGAN COUNTIES UNTIL
430 AM CST...

AT 358 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ARLEY...OR 16 MILES NORTH OF JASPER...MOVING
NORTHEAST AT 50 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  LOGAN...JONES CHAPEL...WEST POINT.
  CULLMAN...BALDWIN...FAIRVIEW...BAILEYTON.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST MONDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3400 8714 3400 8712 3419 8712 3438 8664
      3419 8654 3416 8657 3404 8694 3398 8714
      3399 8715
TIME...MOT...LOC 1002Z 247DEG 44KT 3409 8712

RSB
Special weather statement, Jan 23, 4:33 AM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
433 AM CST MON JAN 23 2012

ALZ007-008-010-016-231115-
CULLMAN-DE KALB-MARSHALL-MORGAN-
433 AM CST MON JAN 23 2012

...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN...DEKALB...MARSHALL AND
MORGAN COUNTIES UNTIL 515 AM CST...

AT 427 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CULLMAN...MOVING EAST AT 50 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  FAIRVIEW...HOLLY POND...BAILEYTON.
  JOPPA...ARAB...EDDY.
  HYATT...UNION GROVE... MOUNTAIN VIEW.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO ARE POSSIBLE FROM THESE
STORMS. A FLASH FLOOD WARNING REMAINS IN EFFECT FOR CULLMAN AND
MORGAN COUNTIES UNTIL 6 AM.

A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 600 AM CST MONDAY
MORNING FOR NORTHEASTERN ALABAMA AND MIDDLE TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3410 8680 3427 8687 3432 8676 3437 8663
      3452 8610 3449 8610 3446 8608 3448 8601
      3430 8593 3419 8640 3425 8645 3425 8651
      3415 8658
TIME...MOT...LOC 1030Z 251DEG 42KT 3421 8673

RSB

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 11:38 PM CSTSpecial Weather StatementHUNColbert, Franklin, Lauderdale37 min
Jan 22, 11:49 PM CSTSevere Thunderstorm WarningHUNColbert, Franklin, Lauderdale41 min
Jan 23, 12:03 AM CSTTornado WarningHUNColbert, Franklin, Lauderdale27 min
Jan 23, 12:09 AM CSTSevere Thunderstorm WarningHUNColbert, Franklin26 min
Jan 23, 12:28 AM CSTTornado WarningHUNLauderdale21 min
Jan 23, 12:53 AM CSTSpecial Weather StatementHUNLawrence, Limestone37 min
Jan 23, 1:21 AM CSTSpecial Weather StatementHUNLimestone, Madison, Morgan39 min
Jan 23, 1:33 AM CSTSevere Thunderstorm WarningHUNFranklin27 min
Jan 23, 1:35 AM CSTFlash Flood WarningHUNColbert, Lauderdale, Lawrence3 hr
Jan 23, 1:50 AM CSTFlash Flood WarningHUNColbert, Franklin, Lawrence3 hr
Jan 23, 1:59 AM CSTSevere Thunderstorm WarningHUNFranklin, Lawrence31 min
Jan 23, 2:03 AM CSTSevere Thunderstorm WarningHUNMadison, Marshall, Morgan27 min
Jan 23, 2:11 AM CSTTornado WarningHUNJackson, Madison, Marshall34 min
Jan 23, 2:22 AM CSTFlash Flood WarningHUNLimestone, Madison, Morgan3 hr
Jan 23, 2:30 AM CSTSpecial Weather StatementHUNMadison30 min
Jan 23, 2:42 AM CSTSevere Thunderstorm WarningHUNDeKalb, Jackson48 min
Jan 23, 3:01 AM CSTSpecial Weather StatementHUNMadison44 min
Jan 23, 3:09 AM CSTFlash Flood WarningHUNCullman, Morgan3 hr
Jan 23, 3:22 AM CSTSpecial Weather StatementHUNMorgan23 min
Jan 23, 4:02 AM CSTSpecial Weather StatementHUNCullman28 min
Jan 23, 4:33 AM CSTSpecial Weather StatementHUNMarshall42 min
Jan 23, 5:12 AM CSTSpecial Weather StatementHUNDeKalb48 min
Jan 23, 5:25 AM CSTAreal Flood WarningHUNMadison6 hr
Jan 23, 7:39 AM CSTRiver Flood WarningHUNMadison28 hr
Jan 23, 7:54 AM CSTAreal Flood WarningHUNJackson2 hr
Jan 23, 8:23 AM CSTRiver Flood WarningHUNJackson, Madison, Marshall5 days
Jan 23, 8:49 AM CSTAreal Flood WarningHUNMarshall3 hr
Jan 23, 9:36 AM CSTRiver Flood WarningHUNLawrence43 hr
Jan 23, 10:00 AM CSTAreal Flood WarningHUNJackson2 hr
Jan 23, 11:31 AM CSTAreal Flood WarningHUNMadison9 hr
Jan 23, 1:22 PM CSTAreal Flood WarningHUNLawrence20 hr

Nearby

Flash Flood Warnings in Alabama, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.